MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 PER-Q-CATH PLUS 2F SINGLE-LUMEN PICC; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 PER-Q-CATH PLUS 2F SINGLE-LUMEN PICC; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of refz2107 showed no other similar product complaint(s) from this lot number.Device not returned.
 
Event or Problem Description
It was reported by the customer "hole in catheter near 3cm mark.".
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported by the customer "hole in catheter near 3cm mark." additional information received 09/06/2022: a detailed description of the event: insertion of catheter for long term antibiotics.Stylet removed with mild resistance after confirmation x-ray.Picc catheter flushed and leakage noticed at 3cm mark.¿ what type of catheter securement was utilized? per-q-cath ¿ placement date: 8/4/22 ¿ was there any exposure to blood or chemo? none ¿ was the healthcare provider exposed to the medication?: no ¿ did the patient receive the require dosage? n/a.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged catheter is confirmed.One 2 fr per-q-cath was returned for evaluation.An initial visual observation showed use residue on the returned sample.The sample was flushed with a 12 ml syringe of water and a leak was found in the catheter tubing at the 2 cm depth marker.A microscopic observation revealed a small diagonal split in the catheter tubing at the leak site, and additional damage was observed on the interior wall of the catheter.The location, extent, and physical characteristics of the damage observed in the returned sample indicate the catheter was likely damaged due to excess friction from the stiffening stylet.This can occur if the stylet is moved within the catheter prior to proper hydration of the stylet and/or due to excessive manipulation of the catheter with the stylet inserted.H3 other text: evaluation findings are in section h11.
 
Event or Problem Description
It was reported by the customer "hole in catheter near 3cm mark." additional information received 09/06/2022: a detailed description of the event: insertion of catheter for long term antibiotics.Stylet removed with mild resistance after confirmation x-ray.Picc catheter flushed and leakage noticed at 3cm mark.What type of catheter securement was utilized? per-q-cath.Placement date: (b)(6) 2022.Was there any exposure to blood or chemo? none.Was the healthcare provider exposed to the medication?: no.Did the patient receive the require dosage? n/a.

Brand Name
PER-Q-CATH PLUS 2F SINGLE-LUMEN PICC
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key15303632
Report Number3006260740-2022-03356
Device Sequence Number12335660
Product Code LJS
UDI-Device Identifier00801741074837
UDI-Public(01)00801741074837
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K954104
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number4132105
Device Lot NumberREFZ2107
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/10/2022
Supplement Date Received by Manufacturer09/06/2022
11/14/2022
Initial Report FDA Received Date08/26/2022
Supplement Report FDA Received Date09/20/2022
11/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age2 MO
Patient SexUnknown
Patient Weight289 KG